It is currently Wed Aug 16, 2017 9:14 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: BAD Car Accident
PostPosted: Wed May 05, 2010 7:53 am 
I got in a really bad car accident yesterday. I was stopped on a main road waiting to make a left turn when I was rear ended by someone who never hit her breaks. I was pushed across the yellow line head on into an oncoming car. I was brought to the hospital on a backboard, and luckily I didn't sustain a spinal injury. I am in pain all over, though, especially my neck. Oddly, I had just been to my Sub doctor. I had rushed out first thing in the morning an not taken my dose. By the time I got hit it had been over 24 hours since my last dose. They gave me 10mg of percocet in the hospital and I took another 10 as soon as I left because I knew 10 wouldn't touch me. They gave me a script for 5/325's. Dr. J said a Sub patient would need 60-80mg of an agonist for pain. But if I took that much of 5's I would be taking WAY too much APAP.
I'm going to call my Sub doc today to ask what I should do. In the meantime I'm taking 600mg ibuprofen and I'll probably take another 4 5/325's.
My car is totalled and I have a lot to deal with now. Not to mention the accident freaked me out and I was worried the whole time in the emergency room about my new puppy at home, and my kids coming home from school to an empty house (They couldn't get ahold of any of my emergency contacts for a while). But oddly enough I'm not freaked out about having percs (my former DOC). I know I can't get high off of them (20mg did nothing head wise). I just want to do the right thing for my health and get better...and be honest.
Another thing for all you Sub patients, I did have an Naabt med alert card in my wallet and they never looked at it. If I had a bracelet maybe that would have been different? Also, I though when I got the script a red flag would go up, but nothing was said. So we really have to be our own advocate.
I'm grateful to be alive today.
Lilly


Top
  
 
 Post subject:
PostPosted: Wed May 05, 2010 8:03 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
That is awful! I am so sorry and you are VERY lucky to be alive. I hope these aches don't stick around long and are gone in 4-5 days. Keep us posted.

Cherie


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 05, 2010 8:52 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Apr 23, 2010 3:32 pm
Posts: 228
OMG, Lilly, thank god you are ok. I am so sorry you are going through this. I hope you feel better really really soon. Please KUP on your progress and let us know what your sub dr says. BTW, I never even thought of wearing a bracelet or carrying a card......


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed May 05, 2010 9:36 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I'm so glad you are OK Lilly. I, too, carry an NAABT ID card in my wallet, but I also wear a medic-alert bracelet that says I take Suboxone. I'm trying to cover all the bases.

Hang in there and hopefully you won't need to take the perc's for very long. Please let us know how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 05, 2010 4:32 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
OMG, thank goodness you were not badly injured! It's interesting what you wrote about the percoset. I had a liver biopsy back in October of 09 (I'm a HepC patient) and they tried to do it by giving me a shot of fentanyl in my IV and it did not work because at the time I was on 6mg of suboxone daily, and even though I had NOT dosed for two days prior to the procedure, the fentanyl was pretty much like baby aspirin to me.

I ended up having to go back to the hospital and go under general anesthesia for the biopsy.

I think you raise a good point about bracelets. The problem is questions at work or with friends who don't know....

"Hey, I noticed that new bracelet you're wearing, what's up with that?"

"Oh, I take some medication that reacts with some stuff"\

"Really? What are you taking?"

"I'm taking suboxone because I'm an opiate addict"

:roll:

I can just imagine the reaction of my boss or the guys who work for me :oops:


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 05, 2010 5:17 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hey Junkie,

Good point about people seeing the bracelet. But you could get a medic-alert necklace and put it inside your shirt.
I got my bracelet on EBay, believe it or not. It's good quality and cheaper than most other places.

Just a thought...

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 05, 2010 9:56 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Wed Aug 19, 2009 4:53 pm
Posts: 92
Location: Texas
Lilly.....I am so sorry you got hurt!!! Thank God it wasn't worse, but I would imagine you feel pretty crappy right now. On the bright side, did you ever think you would have a bottle of opiates in your house and not be obsessed with them....or just take them all? I really hope you start to fell better soon.


I have epilepsy and a latex allergy....I have so much shit wrong that it won't fit on my medic alert thingy :roll: ....but, seriously, I wear a necklace with the info. in case I have a seizure and can't communicate. Last August, I had a seizure and was taken to the ER...where they examined with with latex gloves until I realized what was going on and started yelling. After treating the reaction (thank god it was mild), the doctor asked me if I had ever had a seizure before. I lifted up my necklace....I didn't even have a shirt on anymore (just the sexy gown) so the medallion was right there in front of his face.

He was like, Oh yea...in the heat of the moment, we often forget to look at those things.Apparently, when the heat of the moment has passed (I was NOT in serious condition by the time I got to the hospital....just a little out of it), they also don't look at them. So, short of tattooing the info on your forehead, not sure if there is a good solution.

FYI...my medallion says "latex allergy, epilepsy" and has a 1-800 number and an ID number. All a doctor has to do it call the number and enter my id number, and they get all my medical info (doctor's names, medications, emergency contact). So, theoretically, you could just put "taking medication....call before treating" and tell the nosy nellies that you are allergic to bee stings. Personally, I am probably going to add "taking Subutex" because I'm not sure if they would have the time or the inclination to call a number.

I think Dr. Junig actually has a blog entry about this somewhere with a link to a company that makes them....or maybe I imagined that....it's possible.

_________________
Elizabeth

Subs Not Drugs!!!

"Don't hope for a life without problems. An easy life results in a judgmental and lazy mind."
- Zen Master Kyong Ho


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 06, 2010 11:04 am 
Thanks for everyone's kind words. I did speak to my Sub doc and told him that I'm taking 4 percs at a time. He said the Sub is still probably blocking it so it was OK to take that much. He said if I need the perc for pain to take it, and ask for more if I need it. But he said not to take it for more than a week and to start my Sub back up 24 hours after my last dose. He really didn't sound overly concerned, oddly enough. I guess I was the one who was worried.

My neck, shoulder and now my entire rib cage are really, really sore. And it's even painful to swallow. My regular Dr.'s office is so casual about it and they want me to come in Monday. Someone recommended that I bypass the family doctor and just go to a specialist on my own. I don't know what to do at this point. I don't even want to go riding around in a car. I feel like any Dr. I see is going to think I'm drug seeking (it's my guilt for all the times I really WAS drug seeking). Any advice is welcome.
Thanks,
Lilly


Top
  
 
 Post subject:
PostPosted: Wed Jul 07, 2010 1:32 am 
Offline
Average Poster
Average Poster

Joined: Tue Jul 06, 2010 12:45 am
Posts: 4
That was really scary, I think now you should take proper care of you and your children, I hope that you will recover soon, now you should go for proper check up to get well soon.

_________________
4gb pro duo


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group